Alert archive / Tennessee / High Wind Warnings in 2023

High Wind Warning 1, NWS Nashville, TN

March 2, 202338 counties in Tennessee

NWS Nashville, TN issued this high wind warning at Mar 2, 2023, 2:09 PM CST for 38 counties in Tennessee. It took effect at Mar 3, 2023, 6:00 AM CST. It was in force for 12 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2023, 2:09 PM CST (20:09 UTC)
In effect from
Mar 3, 2023, 6:00 AM CST
Expired
Mar 3, 2023, 6:00 PM CST
In force
12 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 10:03 AM CSTNON-TSTM WND DMG3 Nw Walterhill, TNREPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF.
Mar 3, 10:04 AM CSTTSTM WND DMG3 Ese Lawrenceburg, TNCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 3 ESE LAWRENCEBURG. POWER POLE DOWN ON QUAIL DRIVE, 3 MILES EAST OF LAWRENCEBURG.
Mar 3, 10:04 AM CSTNON-TSTM WND DMG3 Ese Lawrenceburg, TNPOWER POLE DOWN ON QUAIL DRIVE, 3 MILES EAST OF LAWRENCEBURG.
Mar 3, 10:06 AM CSTNON-TSTM WND DMG4 Sw Spring Hill, TNREPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF.
Mar 3, 10:13 AM CSTTSTM WND DMG7 Sse Lawrenceburg, TNCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 7 SSE LAWRENCEBURG. POWER POLE WITH LINES DOWN ACROSS OLD-PULASKI ROAD.
Mar 3, 10:13 AM CSTNON-TSTM WND DMG7 Sse Lawrenceburg, TNPOWER POLE WITH LINES DOWN ACROSS OLD-PULASKI ROAD.
Mar 3, 10:15 AM CSTTSTM WND DMGLawrenceburg, TNCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM LAWRENCEBURG. POWER POLES DOWN. NORTHERN HALF OF LAWRENCEBURG WITHOUT POWER.
Mar 3, 10:15 AM CSTNON-TSTM WND DMGLawrenceburg, TNPOWER POLES DOWN. NORTHERN HALF OF LAWRENCEBURG WITHOUT POWER.
Mar 3, 10:45 AM CSTNON-TSTM WND GST 513 Ene Fairfield Glade, TNMESONET STATION FW3236 FAIRFIELD GLADE.
Mar 3, 10:45 AM CSTNON-TSTM WND DMG7 Se Bumpus Mills, TNTREES DOWNS ON ROAD.
Mar 3, 11:02 AM CSTTSTM WND DMG1 Sw Pulaski, TNROOF DAMAGE TO A METAL BUILDING.
Mar 3, 11:12 AM CSTTSTM WND DMG7 Wsw Elkton, TNREPORT FROM MPING: TREE LIMBS AND POWER POLES BROKEN. RADAR VERIFIED AT 11:12AM.
Mar 3, 11:24 AM CSTTSTM WND DMG1 W Nashville, TNSTRUCTURE COLLAPSE CALLED IN. TREE FALLEN STRAIGHT THROUGH HOME. VERIFIED ON RADAR AT 11:24AM.
Mar 3, 11:24 AM CSTNON-TSTM WND DMG7 Wsw Elkton, TNREPORT FROM MPING: TREE LIMBS BROKEN AND POWER POLES BROKEN.
Mar 3, 11:25 AM CSTNON-TSTM WND DMG7 Wsw Elkton, TNREPORT FROM MPING: TREE LIMBS BROKEN AND SNAPPED POWER POLES DOWN.
Mar 3, 11:27 AM CSTNON-TSTM WND DMG7 Wsw Elkton, TNREPORT FROM MPING: TREE LIMBS BROKEN; POWER POLES BROKEN.
Mar 3, 11:36 AM CSTTSTM WND DMG4 Sw Cornersville, TNCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 4 SW CORNERSVILLE. REPORT FROM MPING: TREES UPROOTED AND SNAPPED.
Mar 3, 11:36 AM CSTNON-TSTM WND DMG4 Sw Cornersville, TNREPORT FROM MPING: TREES UPROOTED AND SNAPPED; ROOF BLOWN OFF.
Mar 3, 11:37 AM CSTTSTM WND DMG1 Ssw Goodlettsville, TNLARGE TREE DOWN NEAR GOODLETTSVILLE FIRE DEPARTMENT.
Mar 3, 11:37 AM CSTTSTM WND DMGGoodlettsville, TNPOWERLINES DOWN AND DANGLING ALL THROUGHOUT THE CITY. RADAR VERIFIED STORM AT 11:37AM WAS SEVERE WARNED.
Mar 3, 11:37 AM CSTTSTM WND DMGGoodlettsville, TNMEDIUM-SIZED TREE DOWN NEAR CHURCH PARKING LOT BLOCKING SIDE ROAD. RADAR VERIFIED 11:37AM.
Mar 3, 11:50 AM CSTNON-TSTM WND DMG4 Ese Waverly, TN*** 1 FATAL, 1 INJ *** SEVERE WINDS NEAR THE INTERSECTION OF LITTLE BLUE CREEK ROAD AND EAST BLUE CREEK ROAD BETWEEN MCEWEN AND WAVERLY DOWNED A TREE. THE TREE FELL ON A CAR, IMPALING AND KILLING THE DRIVER. ANOTHER PASSENGER IN THE CAR WAS INJURED AND IN THE
Mar 3, 11:50 AM CSTNON-TSTM WND DMGErin, TNMULTIPLE TREES DOWN ACROSS HOUSTON COUNTY.
Mar 3, 11:53 AM CSTTSTM WND DMG2 Ene Smyrna, TNMETAL PART OF A ROOF BECAME UNATTACHED DURING A STRONG WINDSTORM.
Mar 3, 12:00 PM CSTNON-TSTM WND GST 402 E Dover, TNMESONET STATION AR767 DOVER.
Mar 3, 12:07 PM CSTNON-TSTM WND DMG10 W Woodlawn, TNROOF BLOWN OFF OF GARAGE IN DOVER.
Mar 3, 12:10 PM CSTTSTM WND GST 588 Se Bradyville, TNCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 8 SE BRADYVILLE. MESONET STATION FW5931 BRADYVILLE.
Mar 3, 12:10 PM CSTNON-TSTM WND GST 588 Se Bradyville, TNMESONET STATION FW5931 BRADYVILLE.
Mar 3, 12:12 PM CSTNON-TSTM WND DMG3 Ssw White House, TNREPORT FROM MPING: TREES UPROOTED AND SNAPPED. ROOF BLOWN OFF OF STRUCTURE.
Mar 3, 12:18 PM CSTNON-TSTM WND DMG2 Se Berry Hill, TNREPORT FROM MPING: TREE LIMBS DOWN AND SHINGLES BLOWN OFF.
Mar 3, 12:26 PM CSTNON-TSTM WND GST 466 Wnw Dover, TNMESONET STATION STHT1 DOVER STILLY HOLLOW.
Mar 3, 12:27 PM CSTNON-TSTM WND GST 462 Nne Watertown, TNMESONET STATION FW7297 WATERTOWN.
Mar 3, 12:27 PM CSTNON-TSTM WND DMG5 S Waynesboro, TNROOF BLOWN OFF OF HOME.
Mar 3, 12:30 PM CSTNON-TSTM WND GST 572 Ssw Nashville, TNMESONET STATION EW6276 NASHVILLE.
Mar 3, 12:30 PM CSTNON-TSTM WND GST 621 Ne Lawrenceburg, TNMESONET STATION EW1340 LAWRENCEBURG WLX RADIO.
Mar 3, 12:30 PM CSTNON-TSTM WND GST 681 Ene Mount Pleasant, TNAWOS STATION KMRC COLUMBIA AIRPORT.
Mar 3, 12:31 PM CSTNON-TSTM WND DMG1 Se Lawrenceburg, TNSTRUCTURE DAMAGE TO STRIP MALL.
Mar 3, 12:31 PM CSTNON-TSTM WND DMG2 Ene Lawrenceburg, TNROOF BLOWN OFF OF UNOCCUPIED BUILDING NORTH LOCUST AVE & WEAKLY CREEK ROAD.
Mar 3, 12:35 PM CSTTSTM WND DMG8 Sw Dickson, TNTREE DOWN BLOCKING THE ROAD AT INTERSECTION OF FLORENCE RD. AND OLD JEFFERSON PIKE.
Mar 3, 12:35 PM CSTNON-TSTM WND GST 525 E Lawrenceburg, TNAWOS STATION K2M2 LAWRENCEBURG AIRPORT.
Mar 3, 12:35 PM CSTNON-TSTM WND DMG8 Sw Dickson, TNCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 8 SW DICKSON. TREE DOWN BLOCKING THE ROAD AT INTERSECTION OF FLORENCE RD. AND OLD JEFFERSON PIKE.
Mar 3, 12:43 PM CSTNON-TSTM WND GST 522 N Spring Hill, TNMESONET STATION CW3232 SPRING HILL.
Mar 3, 12:45 PM CSTNON-TSTM WND GST 468 Wnw Lewisburg, TNMESONET STATION EW7625 CULLEOKA.
Mar 3, 12:45 PM CSTNON-TSTM WND GST 53Crossville, TNMESONET STATION FW2651 CROSSVILLE CITY HALL.
Mar 3, 12:46 PM CSTNON-TSTM WND GST 453 Nne Spring Hill, TNMESONET STATION EW7629 SPRING HILL.
Mar 3, 12:55 PM CSTNON-TSTM WND GST 514 N Dickson, TNMESONET STATION FW5198 DICKSON.
Mar 3, 12:55 PM CSTNON-TSTM WND GST 585 Nw Dickson, TNAWOS STATION KM02 DICKSON MUNICIPAL AIRPORT.
Mar 3, 12:56 PM CSTNON-TSTM WND GST 795 Nw Clarksville, TNASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.
Mar 3, 1:00 PM CSTTSTM WND DMG1 Nw Monterey, TNPARTIAL ROOF BLOWN OFF AND POWER IS OUT. RADAR VERIFIED AT 1PM.
Mar 3, 1:00 PM CSTNON-TSTM WND GST 432 Sw Mount Pleasant, TNMESONET STATION GW2130 MOUNT PLEASANT.
Mar 3, 1:00 PM CSTNON-TSTM WND DMG1 Ese Hohenwald, TNSEVERE WIND DAMAGE ACROSS LEWIS COUNTY INCLUDED DOWNED TREES AND POWERLINES AS WELL AS SHINGLE AND ROOF DAMAGE. ABOUT 1,500 POWER OUTAGES WERE REPORTED. TIME IS APPROXIMATED.
Mar 3, 1:00 PM CSTNON-TSTM WND DMG1 Nne Linden, TNSEVERE WIND DAMAGE ACROSS PERRY COUNTY INCLUDED DOWNED TREES AND POWERLINES AS WELL AS SHINGLE AND ROOF DAMAGE. TIME IS APPROXIMATED.
Mar 3, 1:00 PM CSTNON-TSTM WND DMG9 Wsw Fredonia, TNSIGNIFICANT DAMAGE REPORTED AT H & S FARMS, INCLUDING A DESTROYED GREENHOUSE AND A ROOF TORN OFF A BARN. TIME IS APPROXIMATED.
Mar 3, 1:04 PM CSTNON-TSTM WND DMG5 N Manchester, TNREPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF.
Mar 3, 1:05 PM CSTNON-TSTM WND DMG2 Wsw Clarksville, TN60MPH WINDS REPORTED WITH TREES DOWN AROUND FORT CAMPBELL/NEW PROVIDENCE AREA.
Mar 3, 1:08 PM CSTNON-TSTM WND DMG6 Ssw Coopertown, TNREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Mar 3, 1:11 PM CSTNON-TSTM WND DMG6 Nne Hendersonville, TNREPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF.
Mar 3, 1:12 PM CSTNON-TSTM WND DMG2 Ne Belle Meade, TNREPORT FROM MPING: TREE LIMBS BROKEN AND SHINGLES BLOWN OFF.
Mar 3, 1:13 PM CSTNON-TSTM WND DMG2 S Mount Juliet, TNCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 2 S MOUNT JULIET. REPORT FROM MPING: HOMES/BUILDINGS DAMAGED.
Mar 3, 1:13 PM CSTNON-TSTM WND DMG2 S Mount Juliet, TNREPORT FROM MPING: HOMES/BUILDINGS COMPLETELY DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS74 KOHX 022009
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
209 PM CST Thu Mar 2 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-030900-
/O.UPG.KOHX.WI.Y.0008.230303T0900Z-230304T0600Z/
/O.NEW.KOHX.HW.W.0001.230303T1200Z-230304T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
209 PM CST Thu Mar 2 2023

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will ramp up starting around 3 am
  CST. With grounds already wet, some trees will come down much
  easier leading to power outages. Be sure to fully charge cell
  phones tonight so you will be able reliably receive any
  additional Severe Thunderstorm or Tornado Warnings that may be
  issued on Friday. Winds will begin to relax from west to east
  starting around sunset Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

27
3 follow-up statements
371 
WWUS74 KOHX 030900
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
300 AM CST Fri Mar 3 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-032100-
/O.CON.KOHX.HW.W.0001.230303T1200Z-230304T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
300 AM CST Fri Mar 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...South winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will ramp up starting around 3 am 
  CST. With grounds already wet, some trees will come down much 
  easier leading to power outages. Be sure to fully charge cell 
  phones tonight so you will be able reliably receive any 
  additional Severe Thunderstorm or Tornado Warnings that may be 
  issued on Friday. Winds will begin to relax from west to east 
  starting around sunset Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

21
797 
WWUS74 KOHX 032048
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
248 PM CST Fri Mar 3 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-040000-
/O.CON.KOHX.HW.W.0001.000000T0000Z-230304T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
248 PM CST Fri Mar 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will ramp up starting around 3 am 
  CST. With grounds already wet, some trees will come down much 
  easier leading to power outages. Be sure to fully charge cell 
  phones tonight so you will be able reliably receive any 
  additional Severe Thunderstorm or Tornado Warnings that may be 
  issued on Friday. Winds will begin to relax from west to east 
  starting around sunset Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
961 
WWUS74 KOHX 032050 AAA
NPWOHX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Nashville TN
250 PM CST Fri Mar 3 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-040000-
/O.CON.KOHX.HW.W.0001.000000T0000Z-230304T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
250 PM CST Fri Mar 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 25 to 40 mph with gusts up to 60 mph 
  expected. 

* WHERE...All of Middle Tennessee.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

* ADDITIONAL DETAILS...With west grounds, some trees will come
  down much easier leading to power outages. Winds will begin to 
  relax from west to east starting around sunset Friday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this high wind warning went out at Mar 2, 11:47 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 2, 11:47 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1147 AM CST Thu Mar 2 2023

...New AVIATION...

.UPDATE...
Issued at 912 AM CST Thu Mar 2 2023

While probably overkill, after re-assessing last night's rainfall
and speaking with local EMs, we've decided to expand the Flood
Watch to the north slightly. Several spots of 2 to 3 inches fell
last night and with localized flooding issues in their normal
spots, further rainfall expected this evening and tomorrow could
exacerbate flooding.

Everything else seems to be on track regarding timing/severe
potential tomorrow morning and afternoon.

I do want to reiterate what I think will be the bigger issue
tomorrow -- gradient winds. Even outside any severe thunderstorm
threats we have, models continue to be very bullish in sustained
wind solutions starting as early as 3 am tonight. 30 to 35 mph
sustained winds are pretty much across the board as this system
bombs out. That means wind gusts of 45 to 55 mph are very much
going to be in play tomorrow. Winds will start to die down after
6 pm tomorrow evening from west to east, with those stronger winds
exiting the Plateau around midnight.

This is no doubt going to lead to downed tree/power outages across
Middle TN, potentially before storms even get to your area. Please
ensure your phones are charged tonight and you have fresh
batteries in your NOAA Weather Radio in case the power goes out.
This way, you can still receive any warning that may be issued as
storms pass through Middle TN tomorrow.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 259 AM CST Thu Mar 2 2023

Rainshowers now roughly covering the south and the Plateau
portions of the mid state. The rain free line should continue to
move southeast although areas across the south will continue to
hang onto the rainfall into the morning hours. The frontal
boundary will likely stall just south of the TN/AL border then
slowly begin working northward as a warm front later today.
Current temps are in the upper 50s to lower 60s.

The severe weather threat for the next 36 hours or so still remains
with us. Looks like we will get a reprieval today though as
instability levels will be unable to reload with the northward
moving warm front. We will see some instability return across the
south in the afternoon, but forcing looks rather weak. In fact,
pops for today look like 20% north to 40% south.

The better chance for severe will occur late Thursday night and into
Friday, with the cold front. Instabilities will be taking some time
to recover but as the boundary approaches some phasing of strong pre
frontal lift, shear and instability will come into focus. The
chances for severe will actually increase through the morning hours
as the front approaches the Plateau around  18Z. At that time, the
llj will be approaching 65 kts with capes of 500 j/kg to 1000 j/kg.
0-1km helicities actually reach 600 M(2) S(2) in advance of the
front through the morning. Looks like the full slate of damaging
winds, hail and some tornadic development will all be possible. The
severe threat will end by mid to late afternoon.

For the upcoming gradient wind threat for Friday. This continues to
look like a lock for a high end wind advisory. Advisory criteria will
be reached in our west late Thursday night in advance of that
approaching boundary. Winds will increase with sufficient magnitudes
spreading quickly eastward. Wind gusts of up to 55 mph will be
possible  Friday afternoon once we get into the post frontal sector
where some added subsidence will reside in that dry slot area.
Advisory criteria will remain through midnight Friday night. Thus,
the advisory will run from 09Z Friday until 06Z Saturday. This is a
rather long advisory event with speeds on the higher end. Not quite
enough mag for a high wind watch. But, will need to watch any
incoming info carefully.

&&

.LONG TERM...
(Saturday Night through next Thursday)
Issued at 259 AM CST Thu Mar 2 2023

Now, for the extended picture. Weak high pressure will move in for
the weekend. Should be a picture perfect weekend with sunny skies
and highs in the 60s. A weak frontal system will bring some showers
to the area by mid week. Low shower chances will persist though
late week as the boundary becomes stationary to our south.

For the extended temps, continued mild with daily temps a good 15F
or so above normal. Turning cooler for late week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1134 AM CST Thu Mar 2 2023

Cigs are low at most terminals as clouds and showers move in from
the south. Winds will be the big issue this period with gusts of up
to 40-45kts possible after 09Z. These high winds will extend into
the next period. A line of thunderstorms will enter the area
after 06Z, moving from west to east and will impact all terminals
through the morning and early afternoon hours. Winds are
currently out of the ENE, but will be making a slow shift through
the period to be out of the SW.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      67  59  68  42 /  20  90 100  10
Clarksville    66  57  66  40 /  10  90 100  10
Crossville     64  54  64  38 /  30  90  90  10
Columbia       67  58  67  40 /  40  90 100  10
Cookeville     66  57  67  41 /  30 100  90  10
Jamestown      64  54  65  38 /  20 100 100  20
Lawrenceburg   67  59  67  41 /  50  90  90   0
Murfreesboro   67  58  68  40 /  40 100  90  10
Waverly        64  57  64  39 /  10  90  90   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 AM Friday to midnight CST Friday night for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

Flood Watch through Friday afternoon for Bedford-Cannon-Coffee-
De Kalb-Giles-Grundy-Hickman-Lawrence-Lewis-Marshall-Maury-Perry-
Rutherford-Van Buren-Warren-Wayne-White.

&&

UPDATE.......Unger
SHORT TERM...21
LONG TERM....21
AVIATION.....Baggett
Hazardous weather outlook, Mar 2, 3:46 AM CST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
346 AM CST Thu Mar 2 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-031200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
346 AM CST Thu Mar 2 2023

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Frontal boundary over northern AL will begin moving back to the north
as a warm front today. Though the risk of severe is low and confined
to our western counties, a flood threat remains across the south. It
is over this area that 2-3 inches of rainfall has fallen over the
last 12 to 18 hours. additional rainfall amounts of one half to one
inch will be possible across the watch area through tonight. Thus, some
additional flooding will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Primary cold front will be working eastward across the mid state on
Friday. Along and just ahead of the boundary, severe thunderstorms
will be possible. The best chances for severe will be along our
Plateau around midday. Damaging winds, large hail, and a few
tornadoes will all be possible.

In addition to the severe threat, windy conditions are expected,
during the day on Friday, particularly on Friday afternoon. Once the
front moves through, some additional subsidence will kick in and we
could see some stronger wind gusts of as high as 55 mph. Some power
outages are a distinct possibility. Winds will start to decrease
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local and state guidelines.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:45 PM CSTSpecial Weather StatementOHXCumberland30 min
Mar 1, 9:21 PM CSTAreal Flood AdvisoryOHXGiles, Lawrence3 hr
Mar 1, 9:29 PM CSTAreal Flood AdvisoryOHXCumberland, Putnam, White3 hr
Mar 1, 10:21 PM CSTAreal Flood AdvisoryOHXCoffee, Grundy, Van Buren, Warren3 hr
Mar 2, 2:50 AM CSTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more11 hr
Mar 2, 10:02 AM CSTAreal Flood AdvisoryOHXCoffee, Grundy3 hr

Nearby

High Wind Warnings in Tennessee, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.